Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#257953] of David B. Dunson


Papers Published

  1. Rodríguez, A; Dunson, DB; Gelfand, AE, Bayesian Nonparametric Functional Data Analysis Through Density Estimation., Biometrika, vol. 96 no. 1 (January, 2009), pp. 149-162, ISSN 0006-3444 [doi]
    (last updated on 2019/05/25)

    In many modern experimental settings, observations are obtained in the form of functions, and interest focuses on inferences on a collection of such functions. We propose a hierarchical model that allows us to simultaneously estimate multiple curves nonparametrically by using dependent Dirichlet Process mixtures of Gaussians to characterize the joint distribution of predictors and outcomes. Function estimates are then induced through the conditional distribution of the outcome given the predictors. The resulting approach allows for flexible estimation and clustering, while borrowing information across curves. We also show that the function estimates we obtain are consistent on the space of integrable functions. As an illustration, we consider an application to the analysis of Conductivity and Temperature at Depth data in the north Atlantic.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320